Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jun 9, 2008, 4:12 PM PDT. It took effect at Jun 9, 2008, 6:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 4:12 PM PDT (23:12 UTC)
- In effect from
- Jun 9, 2008, 6:00 PM PDT
- Expired
- Jun 9, 2008, 11:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 092312 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 412 PM PDT MON JUN 9 2008 WAZ510-100600- /O.NEW.KSEW.WI.Y.0009.080610T0100Z-080610T0600Z/ ADMIRALTY INLET AREA- 412 PM PDT MON JUN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE ADMIRALTY INLET AREA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE ADMIRALTY INLET AREA UNTIL 11 PM TONIGHT. THIS ADVISORY AFFECTS AND IS NOT LIMITED TO WHIDBEY AND CAMANO ISLANDS AND PORT TOWNSEND. A VIGOROUS FRONT WAS HEADING TOWARD THE AREA FROM THE WEST, EXPECT STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH TO DEVELOP BEHIND THIS FRONT LATER THIS AFTERNOON... AND THEN PERSIST THROUGH THIS EVENING. THE STRONG WINDS WILL DIMINISH OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE LOCAL POWER OUTAGES. $$ WEATHER.GOV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 3:30 PM PDT, 42 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PDT MON JUN 9 2008
.SYNOPSIS...A STRONG...LATE SPRING STORM SYSTEM WILL CONTINUE TO
BRING RAIN...LOCALLY HEAVY MOUNTAIN SNOW....AND GUSTY WINDS TO
THE AREA TONIGHT. EXPECT IMPROVING WEATHER DURING THE DAY TUESDAY
AS THE STRONG...UPPER LOW MOVES INTO IDAHO. HIGH PRESSURE ALOFT
WILL PROVIDE MUCH OF THE AREA WITH DRY AND WARMER WEATHER ON
WEDNESDAY AND THURSDAY.
&&
.SHORT TERM...
THE STRONG...LATE SPRING STORM SYSTEM RESPONSIBLE FOR THE CURRENT
WINTER-LIKE WEATHER WAS JUST W OF VANCOUVER ISLAND...AND WILL MOVE
INTO FAR NW WA LATER THIS AFTERNOON OR EARLY EVENING. THE OCCLUDED
FRONT APPEARED TO BE MOVING ONTO THE COAST AT THIS TIME. THE TIMING
OF THIS FRONT WAS A LITTLE SLOWER THAN PREVIOUSLY THOUGHT AND THE
SURFACE LOW WAS DEEPER THAN WHAT THE MODELS PREDICTED. ANTICIPATE
THE OCCLUDED FRONT TO MOVE ONSHORE THIS AFTERNOON...REACHING THE
CASCADES BY 02Z.
SNOW WAS GENERALLY FALLING ABOVE THE 5500 FOOT LEVEL AT PRESENT BUT
THE SNOW LEVEL WILL PLUMMET TO BETWEEN 2000 AND 3000 FT OVERNIGHT AS
A COLDER AIR MASS INVADES THE REGION. THUS EXPECT SNOW TO BEGIN
FALLING IN THE LOWER PASSES...SUCH AS SNOQUALMIE PASS...OVERNIGHT.
THUS WILL KEEP THE HEAVY SNOW WARNING GOING FOR THE MOUNTAINS...
ALTHOUGH THE HEAVIEST AMOUNTS WILL LIKELY FALL ABOVE THE 3500 FOOT
LEVEL. IT WAS STILL QUESTIONABLE WHETHER ANY SNOW WILL STICK ON THE
ROADS BELOW THE 3500 FOOT LEVEL. IF IT DOES...IT SHOULD MELT OFF
FAIRLY QUICKLY.
WAS CONCERNED ABOUT WINDS FOR LATER THIS AFTERNOON AND EVENING. THE
POTENTIAL EXISTS FOR WIND ADVISORY CRITERIA SPEEDS TO BE MET OVER
THE ADMIRALTY INLET AREA ONCE THE WESTERLIES PUSH THRU THE STRAIT.
THUS WILL NEED TO CLOSELY MONITOR PRESSURE TRENDS THE NEXT FEW HOURS.
IMPROVING WEATHER WILL OCCUR LATER TONIGHT THRU TUE MORNING AS THE
UPPER LOW MOVES INTO ERN WA. CONDITIONS WILL IMPROVE FURTHER TUE
AFTERNOON AS THE LOW MOVES INTO ID AND DRIER NLY FLOW ALOFT BEGINS
TO FILTER ACROSS THE AREA. HOWEVER VORTICITY MAXIMA DROPPING DOWN
THE BACK SIDE OF THE UPPER LOW WILL KEEP THE THREAT OF SHOWERS GOING
OVER MAINLY THE CASCADES THRU WED. OTHERWISE ANTICIPATE A DRYING
TREND TUE NIGHT THRU THU AS AN UPPER RIDGE BUILDS OVER THE PAC NW.
DAYTIME TEMPS ARE EXPECTED TO WARM TO NEAR OR SLIGHTLY ABOVE NORMAL
WED AND THU.
.LONG TERM...
CONFIDENCE IN THIS PERIOD WAS NOT OVERLY HIGH DUE TO INCONSISTENCIES
OR LACK OF CONTINUITY IN THE MEDIUM RANGE MODELS. HAVE WENT CLOSE TO
CLIMO FOR MUCH OF THE PERIOD. BY THE END OF THE PERIOD...THE MEDIUM
RANGE SOLUTIONS WERE HINTING OF ANOTHER COOL...UPPER LOW DROPPING
OVER THE AREA FROM THE GULF OF AK. THE TIMING OF THIS SYSTEM WAS NOT
CERTAIN...SO WENT WITH THE IDEA OF INCREASED ONSHORE FLOW AND A MUCH
DEEPER MARINE LAYER WITH TIME. THUS HAVE LOWERED TEMPS A FEW DEGREES
BELOW NORMAL BY THE END OF THE PERIOD AND INCLUDED A CHANCE OF LIGHT
RAIN OR DRIZZLE.
&&
.AVIATION...LATEST SATELLITE AND SURFACE OBSERVATIONS SHOW A
DEVELOPING 1006 MB LOW NEAR CAPE FLATTERY MOVING E TO ENE. ITS
TRAILING COLD FRONT WILL RAPIDLY SWEEP EAST ACROSS THE AREA AND BY
02Z WILL BE AT THE CASCADE CREST. STRONG POST FRONTAL ONSHORE FLOW
WILL DEVELOP IMMEDIATELY BEHIND THIS SYSTEM AND A PUGET SOUND
CONVERGENCE ZONE WIL FORM FROM NEAR KPAE EAST INTO THE CASCADES. THE
LOW AND ASSOCIATED FRONT IS UNUSUALLY STRONG FOR THIS TIME OF YEAR.
RAIN WITH AREAS 2SM -RA BR AND CIGS BKN015 BKN-OVC030...LOCALLY
LOWER...IS PRECEDING THE SYSTEM. ACARS SOUNDINGS SHOW WINDS ABOUT
050 OF 23045KT. SOME OF THESE WINDS WILL MIX DOWN BEHIND THE FRONT
AND LOW 00Z-08Z TIME FRAME. CONDITIONS WILL RAPIDLY BECOME P6SM
-SHRA SCT-BKN020 BKN035 BEHIND THE SYSTEM EXCEPT NEAR THE TERRAIN
AND IN THE VICINITY OF THE CONVERGENCE ZONE WHERE 2-4SM SHRA CIG BLO
OVC010 WILL DOMINATE. SNOW LEVELS WILL FALL TO BETWEEN 025-030
TONIGHT AND EARLY TUE...QUITE LOW FOR THIS TIME OF YEAR.
KSEA...AS MENTIONED ABOVE WINDS ALOFT ARE RATHER STRONG WITH ACARS
SOUNDINGS SHOWING 23045KT AT 050. SOME OF THESE WINDS WILL MIX DOWN
AS THE AIR MASS DESTABILIZES A BIT BEHIND FROPA ABOUT 00Z. AT THE
SURFACE EXPECT WIND 15014KT WITH AND JUST PRIOR TO FROPA TO RAPIDLY
BECOME 22015G28KT AROUND 00Z AND CONTINUE GUSTY UNTIL ABOUT 07Z.
WIND 22012KT WILL DOMINATE AT KSEA 07Z-24Z TUE WITH THE PUGET SOUND
CONVERGENCE ZONE JUST TO THE NORTH OF THE TERMINAL. EXPECT P6SM
-SHRA SCT-BKN025 BKN035 BEHIND THE FRONT EARLY THIS EVENING WITH
CIGS SETTLING DOWN TO BKN015 BKN030 AS WINDS DECREASE AFTER 07Z.
SOME IMPROVEMENT BACK TO SCT-BKN025 BKN035 EXPECTED AFTER 22Z TUE.
ALBRECHT
&&
.MARINE...A DEVELOPING 1006 MB LOW NEAR CAPE FLATTERY AT 21Z...WITH
ITS ASSOCIATED UNSEASONABLY STRONG COLD FRONT TO THE SOUTH...WILL
SWEEP ACROSS THE WATERS BY 01Z. GALE FORCE NW WIND WILL DEVELOP
RAPIDLY BEHIND THE SYSTEM ON THE COAST AND THROUGH THE STRAIT OF
JUAN DE FUCA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
ELSEWHERE. WINDS AND SEAS...EXCEPT IN THE COASTAL WATERS...WILL
GRADUALLY DECREASE TUE THROUGH WED NIGHT AS HIGH PRES BUILDS
OFFSHORE AND THE LOW MOVES OFF THE THE EAST.
LIGHTER ONSHORE FLOW WILL DOMINATE THU AND FRI AS A RIDGE OF HIGH
PRES BUILDS INTO THE WATERS. ONSHORE FLOW WILL INCREASE LATE FRI OR
SAT WITH A MARINE PUSH.
A STEEP SHORT PERIOD SWELL WILL DEVELOP THIS EVENING WITH THE GALE
NORTHWESTERLY FLOW ON THE COAST...AND WILL CONTINUE THROUGH TUE.
WITH SEAS NEAR OR JUST OVER 15 FT THIS TIME OF YEAR...WE WILL
MAINTAIN THE HIGH SURF ADVISORY ALONG THE COAST. ALBRECHT
&&
.AVALANCHE...IT LOOKS LIKE A NEW MONTH IS BEING INVENTED CALLED
JUNEUARY. ANOTHER ROUND OF SIGNIFICANT SNOW IS EXPECTED MONDAY NIGHT
AND TUESDAY MORNING AT HIGHER ELEVATIONS. WARMER AFTERNOON
TEMPERATURES, SOLAR EFFECTS AND POSSIBLE SUN BREAKS SHOULD HELP MAKE
WET SNOW AVALANCHES PROBABLE AGAIN ON STEEP SLOPES AT HIGHER
ELEVATIONS TUESDAY AND POSSIBLY WEDNESDAY. THE NORTHWEST WEATHER AND
AVALANCHE CENTER HAS ISSUED A SPECIAL STATEMENT FOR TUESDAY. THE
STATEMENT WILL BE UPDATED AS WARRANTED. PLEASE SEE WWW.NWAC.US FOR
DETAILS. FERBER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HEAVY SNOW WARNING IN EFFECT FOR THE OLYMPICS AND CASCADES
TONIGHT THRU EARLY TUESDAY.
HIGH SURF ADVISORY IN EFFECT FOR THE COAST FOR LATE TONIGHT
THRU TUESDAY.
PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS AND CENTRAL/
EASTERN STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT FOR THE REMAINING WATERS.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
CONDITIONS.
WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:10 AM PDT | High Surf Advisory | SEW | 36 hr | |
| Jun 9, 3:54 AM PDT | Heavy Snow Warning | SEW | 31 hr | |
| Jun 9, 3:54 AM PDT | Snow Advisory | SEW | 5 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.